Skip to Content

Can anyone recommend medications to help control excessive sweating due to med side effects?

Responses (4)

dmfdjttor57 14 Jul 2010

That sweating is a miserable thing, especially for women. Is it just an underarm perspiration or on your face, chest, etc? Usually the reason people sweat when on pain meds is because they are not taking their meds at the correct times, ie. you actually start to go through withdrawl, a symptom of which is sweating. If not the case, then there is always the possibility of peri or total menopause causing sweating. Boxtox works for underarm perspiration problems, and most likely can be injected on the face to help also, but of course insurance doesn't cover that and it's very expensive. SO., those are just a few of the reasons you might be experiencing the sweats and since I don't know your situation I can't tell you much more except to say that if it IS a menopausal thing, hormones are probably your only answer for alleviating that.

Isabellla 14 Jul 2010

Yes I am going through peri-menopause and the hot flashes are overwhelming!!! I'm taking Evening Primrose to help. Not much change yet but then again I just started.I seem to be "GLOWING" (ha ha) 24 hours a day. I do take my meds on time as well. I take Synthroid daily plus Morphine SR and Morphine IR. I also take Ativan, Hydrodiuril, Ramipril and Lorazepam daily. Can any of these meds cause excessive sweating? I hate being around anyone because I am literally"dripping" and its so embarrassing!!! I really need to go back on anti-depressants again but Im hesitating because this was the worse side effect I had before and Im afraid It will get worse... as if it possibly can!!!

dmfdjttor57 14 Jul 2010

Hi Isabella: Am a bit confused. Lorazepam and Ativan are the same drug, Lorazepam is just the generic. I don't know why Dr. is giving you IR and SR both in the morphine unless the IR is just to be taken when you are having what they call "breakthrough pain?" Anyway, there may be a good reason that i am unaware of. I've taken morphine and ativan/lorazepam but not the other meds you mentioned, so i don't know if they could cause your sweating and as i said, could be the menopause. I would ask your pharmacist for a printout on all of your meds and see if "excessive sweating" is a side effect of any of them. I never found that w/the morphine or ativan, but maybe the others? Anyway, let us know what you find out and i really sympathize with you, as my ex had that sweating problem, his mother did also, it was something they could not find an answer for. Oh yes, one other thing.

Anonymous 14 Jul 2010

Sounds like your dose or doses are too high might need a small adjustment.

Isabellla 15 Jul 2010

I"m not sure if my doses are too high according to my Doctor. I have been on the same dose for 5-6 years now. I think where I'm now going through peri-menopause, the hot flashes are bombarding me daily!!! I was wondering if Synthroid (on low dose daily) can cause sweating side effect or even the blood pressure meds I take may be adding to the problem. I don't know what to do but just bear with it until I hit menopause stage!! I'm told the hot flashes diminish. Dear god I hope!!! Thanks for your input. Just realized, I do have to get my thyroid levels checked again soon so maybe I'll do it sooner. My Synthroid dose just may be too high and I'm leaning into hyperthyroidism which would indeed cause excessive sweating. Off to the doc I go..Better get this checked out now instead of later.. Thanks again. Will be in touch.

Anonymous 15 Jul 2010

Drysol
is a topical solution is which is used on the skin to help control excessive sweating. The generic name of this drug is Aluminium Chloride which is marketed under the trade name Drysol. Excessive sweating causes boils which cause redness and itching.

Read more: http://www.articlesbase.com/medicine-articles/drysol-topical-solution-to-help-control-excessive-sweating-2609764.html#ixzz0tj8MGjFd
Under Creative Commons License: Attribution

Isabellla 15 Jul 2010

Thanks for the info. I'll check it out with my doctor.

dmfdjttor57 15 Jul 2010

you are very welcome.

daveprime 9 Dec 2010

I know this reply is coming late, but as a 6 yr user of Morphine SR/IR , sweating is something I have learned a bit about. :)) I find that when the drugs "kick", if I try and do anything the least bit strenuous (cook dinner, load the dishwasher, etc) I burst sweat EVERYWHERE. It is like I am standing in a shower! LOL

I have just learned to keep a hand towel nearby to keep my face dry. No other solutions so far, sorry.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions